Alert archive / Wisconsin / Frost Advisories in 2015

Frost Advisory 5, NWS Green Bay, WI

May 30, 20156 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at May 30, 2015, 4:10 AM CDT for 6 counties in Wisconsin. It took effect at May 31, 2015, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 30, 2015, 4:10 AM CDT (09:10 UTC)
In effect from
May 31, 2015, 3:00 AM CDT
Expired
May 31, 2015, 8:00 AM CDT
In force
5 hr
Issued by
NWS Green Bay, WI

Counties Langlade County, WI, Marathon County, WI, Marinette County, WI, Oconto County, WI, Portage County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 90 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WWUS73 KGRB 300910
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
410 AM CDT SAT MAY 30 2015

...COLD TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION TONIGHT...

.MUCH COLDER AIR WILL OVERSPREAD THE AREA TODAY. BY
TONIGHT...CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW
TEMPERATURES TO FALL INTO THE 30S ACROSS MUCH OF CENTRAL AND
NORTHERN WISCONSIN. TYPICAL COLD SPOTS COULD DROP INTO THE UPPER
20S.

WIZ005-010>012-018-301715-
/O.NEW.KGRB.FZ.W.0003.150531T0800Z-150531T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE...
FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL...TOMAHAWK
410 AM CDT SAT MAY 30 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 27 TO 34 DEGREES ARE
  EXPECTED.

* IMPACTS...TEMPERATURES THIS COLD CAN KILL COLD-SENSITIVE
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. WHERE
POSSIBLE...BRING SENSITIVE PLANTS INTO A GARAGE OR SHED OVERNIGHT.
IF THAT IS NOT POSSIBLE...COVER THEM TO PROTECT THEM FROM THE
COLD.

&&

$$

WIZ013-019-021-030-301715-
/O.NEW.KGRB.FR.Y.0005.150531T0800Z-150531T1300Z/
NORTHERN MARINETTE COUNTY-LANGLADE-NORTHERN OCONTO COUNTY-
MARATHON-
INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...ANTIGO...BREED...
KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...WAUSAU...WESTON
410 AM CDT SAT MAY 30 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 33 TO 38 DEGREES ARE
  EXPECTED.

* IMPACTS...THERE MAY BE ENOUGH WIND OVERNIGHT TO PREVENT FROST
  FROM FORMING. HOWEVER...SINCE THE GROWING SEASON IS WELL
  UNDERWAY...PERSONS IN CENTRAL AND NORTHEAST WISCONSIN MAY WANT
  TO PROTECT PLANTS IN CASE WINDS DROP OFF TO CALM AND ALLOW FROST
  TO FORM...OR IF TEMPERATURES DROP A BIT MORE THAN CURRENTLY
  FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST POSES A DANGER TO COLD-SENSITIVE
PLANTS. SUCH PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED.
ANYONE WISHING TO ENSURE THE SAFETY OF THEIR PLANTS SHOULD BRING
THEM INTO A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER
THEM TO PROTECT THEM FROM THE COLD.

&&

$$

SKOWRONSKI
4 follow-up statements
003 
WWUS73 KGRB 301651
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1151 AM CDT SAT MAY 30 2015

...COLD TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION TONIGHT...

.MUCH COLDER AIR WILL OVERSPREAD THE AREA TODAY. BY TONIGHT...
CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO
FALL INTO THE 30S ACROSS MUCH OF CENTRAL AND NORTHERN WISCONSIN.
TYPICAL COLD SPOTS COULD DROP INTO THE UPPER 20S.

WIZ005-010>012-018-310100-
/O.CON.KGRB.FZ.W.0003.150531T0800Z-150531T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE...
FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL...TOMAHAWK
1151 AM CDT SAT MAY 30 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 27 TO 34 DEGREES 
  ARE EXPECTED. 

* IMPACTS...TEMPERATURES THIS COLD CAN KILL COLD-SENSITIVE 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. WHERE
POSSIBLE...BRING SENSITIVE PLANTS INTO A GARAGE OR SHED
OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THEM TO PROTECT THEM
FROM THE COLD.

&&

$$

WIZ013-019-021-030-310100-
/O.CON.KGRB.FR.Y.0005.150531T0800Z-150531T1300Z/
NORTHERN MARINETTE COUNTY-LANGLADE-NORTHERN OCONTO COUNTY-
MARATHON-
INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...ANTIGO...BREED...
KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...WAUSAU...WESTON
1151 AM CDT SAT MAY 30 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 33 TO 38 DEGREES 
  ARE EXPECTED. 

* IMPACTS...THERE MAY BE ENOUGH WIND OVERNIGHT TO PREVENT FROST 
  FROM FORMING. HOWEVER...SINCE THE GROWING SEASON IS WELL 
  UNDERWAY...PERSONS IN CENTRAL AND NORTHEAST WISCONSIN MAY WANT 
  TO PROTECT PLANTS IN CASE WINDS DROP OFF TO CALM AND ALLOW 
  FROST TO FORM...OR IF TEMPERATURES DROP A BIT MORE THAN 
  CURRENTLY FORECAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST POSES A DANGER TO COLD-
SENSITIVE PLANTS. SUCH PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED. ANYONE WISHING TO ENSURE THE SAFETY OF THEIR PLANTS
SHOULD BRING THEM INTO A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT
POSSIBLE...COVER THEM TO PROTECT THEM FROM THE COLD.

&&

$$

KURIMSKI
584 
WWUS73 KGRB 310044
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
744 PM CDT SAT MAY 30 2015

...COLD TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION TONIGHT...

.CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO
FALL INTO THE 30S ACROSS MUCH OF CENTRAL AND NORTHERN WISCONSIN.
SOME PLACES COULD DROP INTO THE UPPER 20S.

WIZ005-010>012-018-310845-
/O.CON.KGRB.FZ.W.0003.150531T0800Z-150531T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE...
FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL...TOMAHAWK
744 PM CDT SAT MAY 30 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 27 TO 34 DEGREES 
  ARE EXPECTED. 

* IMPACTS...TEMPERATURES THIS COLD CAN KILL COLD-SENSITIVE 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. WHERE
POSSIBLE...BRING SENSITIVE PLANTS INTO A GARAGE OR SHED
OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THEM TO PROTECT THEM
FROM THE COLD.

&&

$$

WIZ013-019-021-030-310845-
/O.CON.KGRB.FR.Y.0005.150531T0800Z-150531T1300Z/
NORTHERN MARINETTE COUNTY-LANGLADE-NORTHERN OCONTO COUNTY-
MARATHON-
INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...ANTIGO...BREED...
KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...WAUSAU...WESTON
744 PM CDT SAT MAY 30 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 33 TO 38 DEGREES 
  ARE EXPECTED. 

* IMPACTS...THERE MAY BE ENOUGH WIND OVERNIGHT TO PREVENT FROST 
  FROM FORMING. HOWEVER...SINCE THE GROWING SEASON IS WELL 
  UNDERWAY...PERSONS IN CENTRAL AND NORTHEAST WISCONSIN MAY WANT 
  TO PROTECT PLANTS IN CASE WINDS DROP OFF TO CALM AND ALLOW 
  FROST TO FORM...OR IF TEMPERATURES DROP A BIT MORE THAN 
  CURRENTLY FORECAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST POSES A DANGER TO COLD-
SENSITIVE PLANTS. SUCH PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED. ANYONE WISHING TO ENSURE THE SAFETY OF THEIR PLANTS
SHOULD BRING THEM INTO A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT
POSSIBLE...COVER THEM TO PROTECT THEM FROM THE COLD.

&&

$$
786 
WWUS73 KGRB 310144
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
844 PM CDT SAT MAY 30 2015

...COLD TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION TONIGHT...

.CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO
FALL INTO THE 30S ACROSS MUCH OF CENTRAL AND NORTHERN WISCONSIN.
SOME PLACES COULD DROP INTO THE UPPER 20S.

WIZ005-010>012-018-310945-
/O.CON.KGRB.FZ.W.0003.150531T0800Z-150531T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE...
FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL...TOMAHAWK
844 PM CDT SAT MAY 30 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 27 TO 34 DEGREES 
  ARE EXPECTED. 

* IMPACTS...TEMPERATURES THIS COLD CAN KILL COLD-SENSITIVE 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. WHERE
POSSIBLE...BRING SENSITIVE PLANTS INTO A GARAGE OR SHED
OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THEM TO PROTECT THEM
FROM THE COLD.

&&

$$

WIZ035-036-310945-
/O.EXA.KGRB.FR.Y.0005.150531T0800Z-150531T1300Z/
WOOD-PORTAGE-
INCLUDING THE CITIES OF...MARSHFIELD...WISCONSIN RAPIDS...
STEVENS POINT...PLOVER
844 PM CDT SAT MAY 30 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 33 TO 37 DEGREES
  ARE EXPECTED.

* IMPACTS...THERE MAY BE ENOUGH WIND OVERNIGHT TO PREVENT FROST
  FROM FORMING. HOWEVER...SINCE THE GROWING SEASON IS WELL
  UNDERWAY...PERSONS IN CENTRAL WISCONSIN MAY WANT TO PROTECT
  PLANTS IN CASE WINDS DROP OFF TO CALM AND ALLOW FROST TO
  FORM...OR IF TEMPERATURES DROP A BIT MORE THAN CURRENTLY
  FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST POSES A DANGER TO COLD-
SENSITIVE PLANTS. SUCH PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED. ANYONE WISHING TO ENSURE THE SAFETY OF THEIR PLANTS
SHOULD BRING THEM INTO A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT
POSSIBLE...COVER THEM TO PROTECT THEM FROM THE COLD.

&&

$$

WIZ013-019-021-030-310945-
/O.CON.KGRB.FR.Y.0005.150531T0800Z-150531T1300Z/
NORTHERN MARINETTE COUNTY-LANGLADE-NORTHERN OCONTO COUNTY-
MARATHON-
INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...ANTIGO...BREED...
KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...WAUSAU...WESTON
844 PM CDT SAT MAY 30 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 33 TO 38 DEGREES 
  ARE EXPECTED. 

* IMPACTS...THERE MAY BE ENOUGH WIND OVERNIGHT TO PREVENT FROST 
  FROM FORMING. HOWEVER...SINCE THE GROWING SEASON IS WELL 
  UNDERWAY...PERSONS IN CENTRAL AND NORTHEAST WISCONSIN MAY WANT 
  TO PROTECT PLANTS IN CASE WINDS DROP OFF TO CALM AND ALLOW 
  FROST TO FORM...OR IF TEMPERATURES DROP A BIT MORE THAN 
  CURRENTLY FORECAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST POSES A DANGER TO COLD-
SENSITIVE PLANTS. SUCH PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED. ANYONE WISHING TO ENSURE THE SAFETY OF THEIR PLANTS
SHOULD BRING THEM INTO A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT
POSSIBLE...COVER THEM TO PROTECT THEM FROM THE COLD.

&&

$$
231 
WWUS73 KGRB 310832
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
332 AM CDT SUN MAY 31 2015

WIZ005-010>012-018-311300-
/O.CON.KGRB.FZ.W.0003.000000T0000Z-150531T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE...
FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL...TOMAHAWK
332 AM CDT SUN MAY 31 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES AT MANY LOCATIONS THIS MORNING WILL BE COLD ENOUGH
  TO DAMAGE OR KILL COLD-SENSITIVE VEGETATION. 

* COLD TEMPERATURES ARE LIKELY TO POSE A RISK TO SENSITIVE PLANTS
  AGAIN TONIGHT. BE SURE TO MONITOR LATER FORECASTS TODAY FOR THE
  POSSIBLE ISSUANCE OF ADDITIONAL FREEZE WARNINGS OR FROST
  ADVISORIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. WHERE
POSSIBLE...BRING SENSITIVE PLANTS INTO A GARAGE OR SHED
OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THEM TO PROTECT THEM
FROM THE COLD.

&&

$$

WIZ013-019-021-030-035-036-311300-
/O.CON.KGRB.FR.Y.0005.000000T0000Z-150531T1300Z/
NORTHERN MARINETTE COUNTY-LANGLADE-NORTHERN OCONTO COUNTY-
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...ANTIGO...BREED...
KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...WAUSAU...WESTON...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER
332 AM CDT SUN MAY 31 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* FROST RESULTING FROM COLD TEMPERATURES AND LIGHT WINDS AT SOME
  LOCATIONS COULD DAMAGE COLD-SENSITIVE VEGETATION THIS MORNING.

* COLD TEMPERATURES COULD POSE A RISK TO SENSITIVE PLANTS AGAIN
  TONIGHT. BE SURE TO MONITOR LATER FORECASTS TODAY FOR THE
  POSSIBLE ISSUANCE OF ADDITIONAL FROST ADVISORIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST POSES A DANGER TO COLD-
SENSITIVE PLANTS. SUCH PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED. ANYONE WISHING TO ENSURE THE SAFETY OF THEIR PLANTS
SHOULD BRING THEM INTO A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT
POSSIBLE...COVER THEM TO PROTECT THEM FROM THE COLD.

&&

$$

JS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 29, 10:38 PM CDT, 5 hours 32 minutes earlier.

Area forecast discussion, May 29, 10:38 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1038 PM CDT FRI MAY 29 2015

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND SATURDAY
ISSUED AT 227 PM CDT FRI MAY 29 2015

THE LATEST RAP ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A STRONG
COLD FRONT MOVING ACROSS NORTHWEST WISCONSIN EARLY THIS AFTERNOON.
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF THE
FRONT WITH HELP FROM WEAK SHORTWAVES...ONE OVER SOUTHWEST
WISCONSIN...AND ANOTHER OVER SOUTHERN MINNESOTA.  AS THE WAVE OVER
SOUTHEAST WISCONSIN LIFTS NORTHEAST...SCATTERED STORMS SHOULD SPREAD
ACROSS THE FOX VALLEY AND LAKE SHORE AREAS WHERE ML CAPES ARE
BUILDING TO GREATER THAN 400 J/KG.  SHOWERS AND A FEW THUNDERSTORMS
WILL ALSO BECOME MORE WIDESPREAD OVER N-C WISCONSIN AHEAD OF THE
FRONT THIS AFTERNOON.  GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE
WITHIN ANY STORMS...ALONG WITH A POTENTIAL QUICK INCH OF RAIN. WITH
A JUICY AIRMASS IN PLACE...PRECIP TRENDS AND AMOUNTS ARE THE MAIN
FORECAST CONCERNS AS THE FRONT SLOWLY MOVES ACROSS THE REGION.

TONIGHT...THE STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS CENTRAL
AND NORTHEAST WISCONSIN DURING THE EVENING.  AHEAD OF THE
FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE OCCURRING IN AN
AREA OF DIMINISHING INSTABILITY.  IN ADDITION...THERE WILL BE A
MINIMUM OF SHEAR RIGHT AHEAD OF THE FRONT.  SO POTENTIAL FOR ANY
SEVERE WEATHER REMAINS LOW...BUT GUSTY WINDS TO 40 MPH AND SMALL
HAIL LOOKS REASONABLE WITHIN ANY THUNDERSTORMS.  BEHIND THE
FRONT...STRONG MID-LEVEL FGEN COMBINED WITH UPPER DIVERGENCE IN THE
RIGHT REAR QUAD OF AN UPPER JET...AND PWATS IN EXCESS OF 1.50 WILL
LEAD TO A BAND OF MODERATE TO HEAVY RAIN SLOWLY MOVING ACROSS THE
FORECAST AREA.  THE SLOW MOVEMENT OF THE RAIN WITH SOME INTERACTION
FROM DAYTIME INSTABILITY LEADS ME TO THINK THE HIGHEST RAINFALL
TOTALS WILL BE ACROSS NORTH-CENTRAL WISCONSIN WHERE A WIDESPREAD
INCH...LOCALLY UP TO 2 INCHES WITHIN THUNDERSTORMS...COULD FALL.
ELSEWHERE...A WIDESPREAD HALF INCH TO INCH LOOKS REASONABLE.  NORTH
WINDS WILL BECOME GUSTY LATE BEHIND THE FRONT AS COLDER AIR RUSHES
IN.  LOWS RANGING FROM THE LOWER 40S NORTH TO MID 50S SOUTH.

SATURDAY...THOUGH THE FRONT WILL BE EXITING THE REGION BY THE START
OF SATURDAY MORNING...RIGHT REAR QUAD OF THE UPPER JET AND MID-LEVEL
FGEN WILL BE HANGING OVER EASTERN WISCONSIN.  HAVE INCREASED PRECIP
CHANCES THERE FOR THE MORNING.  MODELS ARE ALSO SLOWER EXITING
PRECIP IN THE AFTERNOON...AND HAVE KEPT A SMALL CHANCE OVER EAST-
CENTRAL WISCONSIN THROUGH 21Z.  AS A COLD CANADIAN AIRMASS BUILDS
INTO THE REGION...TEMPERATURES WILL BE SIGNIFICANTLY COOLER THAN
TODAYS READINGS.  WITH BLUSTERY CONDITIONS...HIGHS WILL RANGE FROM
THE MID 50S NORTH TO LOW 60S SOUTH.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY
ISSUED AT 227 PM CDT FRI MAY 29 2015

THE POTENTIAL FROST AND FREEZE HEADLINES WILL BE THE PRIMARY
ISSUE THIS WEEKEND AS A VERY COOL DRY HIGH PRESSURE SYSTEM WILL
DRIFT OVER THE GREAT LAKES REGION IN THE WAKE OF A STRONG COLD
FRONT. NEXT PCPN CHANCES FOR NEXT WEEK WILL BE THE NEXT ISSUE AS
TEMPERATURES GRADUALLY WARM.

THE RIDGE AXIS OF THE A CANADIAN HIGH PRESSURE SYSTEM IS PROGGED
TO BE OVER NORTHERN WISCONSIN DURING THE LATE SATURDAY NIGHT
HOURS. THE LIGHT WINDS...CLEAR SKIES...DRY AIR AND H850 TEMPS LESS
THAN +2 C PROVIDE A LIKELY SCENARIO OF FROST OR FREEZING
TEMPERATURES. ANTICIPATE A HEADLINE WILL BE NEEDED IN THE NEXT 24
HOURS AFTER DEALING WITH THE STRONG COLD FRONT AND CONVECTION.
AIR MASS MAY STILL SUPPORT SOME FROST OVER THE FAR NORTHEAST
SUNDAY NIGHT BUT NOT AS WIDESPREAD.

TEMPERATURES WILL GRADUALLY WARM FOR THE START OF THE NEW WEEK AS
AN UPPER RIDGE SETTLES OVER THE GREAT LAKES REGION. THE CANADIAN
SURFACE HIGH WILL CONTINUE TO RIDGE INTO THE REGION WHILE THE RETURN
WARM AIR ADVECTION FLOW AND CHANCES OF CONVECTION IS PRIMARILY
CONFINED TO THE NORTHERN PLAINS IN THE SOUTHWEST FLOW OF A BROAD
UPPER TROUGH OVER THE WESTERN STATES. SOME DEBRIS CLOUDS FROM THIS
NORTHERN PLAINS CONVECTION MAY BE ABLE TO DRIFT INTO NORTHERN
WISCONSIN MONDAY AND TUESDAY TO AFFECT TEMPERATURES.

CONVECTION MAY BEGIN TO SPREAD INTO AT LEAST THE NORTHWEST PORTION
OF WISCONSIN ON WEDNESDAY AND THURSDAY WITH THE UPPER RIDGE
PROGGED TO SHIFT A BIT MORE EAST. RETURN FLOW 850 WARM AIR
ADVECTION CONTINUES TO INCREASE OVER THE NORTHERN PLAINS AS WELL
AS INTO THE FAR WESTERN GREAT LAKES REGION. EASTERN SECTIONS MAY
CONTINUE TO BE PROTECTED BY THE DEPARTING HIGH PRESSURE SYSTEM SO
HIGH PCPN CHANCES WILL BE CONFINED OVER THE NORTHWEST. PROGS IN
SOME AGREEMENT WITH THE UPPER RIDGE SUBSIDING AND A RETURN TO A
SOUTHWEST FLOW ALOFT AND PCPN CHANCES SPREADING EASTWARD LATE NEXT
WEEK.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1037 PM CDT FRI MAY 29 2015

LIGHT RAIN AND INSTRUMENT FLIGHT RULES CONDITIONS EXPECTED TONIGHT
THROUGH AROUND 15Z SATURDAY. THEN CLEARING SKIES AND GOOD FLYING
WEATHER EXPECTED THROUGH SUNDAY AND MONDAY.

RDM.
&&

.HYDROLOGY...
ISSUED AT 227 PM CDT FRI MAY 29 2015

MOST RIVERS LEVELS PRIOR TO THE NEXT ROUND OF RAIN TODAY/TONIGHT
WERE MAINLY STEADY OR SLOWLY FALLING. AN ANTICIPATED WIDESPREAD 1
INCH RAINFALL THROUGH SATURDAY MORNING WILL REVERSE THAT TREND
WITH SOME RIVERS LIKELY RISING TO NEAR FS AND PERHAPS A FEW
EXCEEDING INTO THE MINOR FS LEVELS BY SATURDAY MORNING. LOCALLY
HIGHER 2 INCHES AMOUNTS POSSIBLE WITH THUNDERSTORMS. ISOLATED TO
SCATTERED STORMS WITH LOCALLY HEAVY RAINFALL ANTICIPATED AHEAD OF
THE COLD FRONT THROUGH THIS EVENING. A MORE WIDESPREAD 1 INCH
RAINFALL IN THE WAKE OF THE COLD FRONT OR POST FRONTAL REGION...WITH
LOCALLY HIGHER AMOUNTS OF 2 INCHES DUE TO EMBEDDED STORMS.

TDH.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......TDH
AVIATION.......RDM
HYDROLOGY......TDH
Hazardous weather outlook, May 29, 2:30 PM CDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
230 PM CDT FRI MAY 29 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
230 PM CDT FRI MAY 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE REST OF
THE AFTERNOON AND TONIGHT. SOME OF THE STORMS WILL PRODUCE HEAVY
RAINFALL...WHICH COULD RESULT IN PONDING OF WATER ON ROADWAYS AND
IN LOW-LYING AREAS. HEAVY RAINFALL WOULD ALSO RESULT IN FURTHER
RISES IN THE LEVELS OF ALREADY SWOLLEN RIVERS OVER CENTRAL AND
NORTHEAST WISCONSIN.

HEAVY RAIN AND FLOODING WILL BE THE MAIN HAZARD POSED BY THE
STORMS. BUT A FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO
PRODUCE STRONG GUSTY WINDS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

WIDESPREAD FROST CAN BE EXPECTED ACROSS NORTHERN WISCONSIN
SATURDAY NIGHT AS MUCH COOLER AND DRIER AIR MOVES INTO THE REGION.
TEMPERATURES ACROSS THE NORTH ARE EXPECTED TO FALL INTO THE UPPER
20S TO LOWER 30S SATURDAY NIGHT. PATCHY FROST IS POSSIBLE ACROSS
CENTRAL WISCONSIN WHERE TEMPERATURES SATURDAY NIGHT MAY DROP INTO
THE MIDDLE TO UPPER 30S.

AREAS OF FROST ARE ALSO POSSIBLE ACROSS NORTHERN WISCONSIN SUNDAY
NIGHT AS TEMPERATURES DROP INTO THE MIDDLE 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT RAINFALL TOTALS GREATER THAN ONE
INCH AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN GREEN
BAY.

LMZ521-522-541>543-301930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
230 PM CDT FRI MAY 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

FOG COULD POSE A HAZARD TO BOATERS AT TIMES...ESPECIALLY ON THE
LAKE. PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT. SOME OF THE STORMS TODAY MAY PRODUCE HEAVY RAINFALL AND
GUSTY WINDS.

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY LATE TONIGHT IN
THE WAKE OF A COLD FRONT CROSSING THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY SATURDAY...AND
POSSIBLY INTO SATURDAY NIGHT.

MPC/TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:18 PM CDTSpecial Weather StatementGRBOutagamie27 min
May 30, 4:10 AM CDTFreeze WarningGRBFlorence, Forest, Lincoln, Oneida, Vilas28 hr

Nearby

Frost Advisories in Wisconsin, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.